An alternative procedure for estimating the population mean in simple random sampling

Housila P. Singh, Ramkrishna Singh Solanki

Abstract


This paper deals with the problem of estimating the finite population mean using auxiliary information in simple random sampling. Firstly we have suggested a correction to the mean squared error of the estimator proposed by Gupta and Shabbir [On improvement in estimating the population mean in simple random sampling. Jour. Appl. Statist. 35(5) (2008), pp. 559-566]. Later we have proposed a ratio type estimator and its properties are studied in simple random sampling. Numerically we have shown that the proposed class of estimators is more efficient than different known estimators including Gupta and Shabbir (2008) estimator.


Keywords


Study variate, Auxiliary variate, Finite population mean, Bias, Mean squared error.

Full Text:

PDF


DOI: http://dx.doi.org/10.18187/pjsor.v8i2.252

Refbacks

  • There are currently no refbacks.




Copyright (c)

Title

An alternative procedure for estimating the population mean in simple random sampling

Keywords

Study variate, Auxiliary variate, Finite population mean, Bias, Mean squared error.

Description

This paper deals with the problem of estimating the finite population mean using auxiliary information in simple random sampling. Firstly we have suggested a correction to the mean squared error of the estimator proposed by Gupta and Shabbir [On improvement in estimating the population mean in simple random sampling. Jour. Appl. Statist. 35(5) (2008), pp. 559-566]. Later we have proposed a ratio type estimator and its properties are studied in simple random sampling. Numerically we have shown that the proposed class of estimators is more efficient than different known estimators including Gupta and Shabbir (2008) estimator.


Date

2012-03-28

Identifier


Source

Pakistan Journal of Statistics and Operation Research; Vol 8. No. 2, 2012



Print ISSN: 1816-2711 | Electronic ISSN: 2220-5810